MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. SAFELINER SUCTION CANISTER, 1500CC; BOTTLE, COLLECTION, VACUUM

DEROYAL INDUSTRIES, INC. SAFELINER SUCTION CANISTER, 1500CC; BOTTLE, COLLECTION, VACUUM
Model Number PHESL-1500B
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
A user facility reported that a safe liner canister burst and the contents went everywhere in the or.
 
Additional Manufacturer Narrative
A user facility reported that the safeliner burst and the contents went everywhere in the or.Deroyal requested return of the device and it was received on december 20, 2024 to be evaluated.The investigation is not complete at this time.No further information is available at this time.We will provide follow-up report when additional information becomes available.
 
Additional Manufacturer Narrative
A user facility reported that the safeliner burst and the contents went everywhere in the or.Deroyal requested return of the device and it was received on december 20, 2024, to be evaluated.Upon visual inspection of the returned device, no visual defects could be found.No observable defects of the manufacturing of the parts could be found, the only potential issue noted was that there was an area of the glue bead that was thin.There is a potential that this could cause a leak between the liner and the lid, however this would not have the potential to create the situation described of the canister bursting.Testing was also conducted on a safeliner and outer shell assembled to recreate the setup.While the assembly was still under vacuum, the patient, tandem, and pour spout caps were removed one at a time before also removing the vacuum hos to observe how much fluid would be pushed out fo the assembly due to a sudden loss of vacuum.A small amount of fluid was observed leaving the assembly; however, it was not of the same magnitude of the complaint showing a burst canister.This was test was the only way to found to influence a fluid filled safeliner canister to push its own contents outward.A complaint to sales ratio was conducted over the past two years and found to be (b)(4).Root cause: no root cause could be confirmed from the investigation.Corrective and preventive actions: no corrective actions were taken due to the root cause being undetermined.However, a glue acceptance criteria re-training was conducted out of an abundance of caution.Deroyal will continue to monitor for trends around this item and issue.The investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
SAFELINER SUCTION CANISTER, 1500CC
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
300 debusk lane
powell TN 37849
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
300 debusk lane
powell TN 37849
Manufacturer Contact
reagan newman
200 debusk lane
powell, TN 37849
8653622106
MDR Report Key21003798
Report Number1057404-2024-00011
Device Sequence Number9850565
Product Code KDQ
UDI-Device Identifier00749756377058
UDI-Public00749756377058
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPHESL-1500B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/23/2024
Supplement Report FDA Received Date01/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown